MAUDE Adverse Event Report: AQUABILITI AQUASTAT 10ML/12ML SINGLE DOSE FLUSH SYRINGE; SALINE, VASCULAR ACCESS FLUSH

AQUABILITI AQUASTAT 10ML/12ML SINGLE DOSE FLUSH SYRINGE; SALINE, VASCULAR ACCESS FLUSH
Model Number 2S0706
Medical Device Problem Codes Device Contaminated During Manufacture or Shipping (2969); Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 06/01/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This retrospective mdr is filed as a correction to an audit conducted 06-jun-2017 by a former (b)(4) investigator (consultant).We observed the syringe was dirty with a surface grease-like substance that was confined to the end of the barrel of the syringe, but no loose particulate matter.Production final inspection includes a visual check of all product.A review of the device history record showed that samples met in process and final inspection acceptance criteria.Sixty (60) retain samples from lot kh04306 were evaluated, and zero defected syringes were observed.We reviewed the historical customer complaint data and cars for the same product code (2s0706) for the year 2015 and did not find any similar dirty syringe complaints.Customer reported 106 syringes, but further investigation by the customer revealed that the true number of rejected syringes was actually three (3).The original reported number was determined to be inadequate training of the customer's personal on specifications.It was determined that the syringe was received from the supplier as dirty.The supplier was notified and no conclusive root cause had been received at the processing time of this complaint.
 
Event or Problem Description
During aql inspection, customer reported 106 syringes were found with particulate matter contained within syringe pouches.

Brand Name
AQUASTAT 10ML/12ML SINGLE DOSE FLUSH SYRINGE
Common Device Name
SALINE, VASCULAR ACCESS FLUSH
Manufacturer (Section D)
AQUABILITI
5209 linbar drive
suite 640
nashville TN 37211
MDR Report Key6725899
Report Number1057300-2017-00001
Device Sequence Number10983348
Product Code NGT
UDI-Device Identifier00859809005002
UDI-Public859809005002
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K120836
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial
Report Date (Section B) 07/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date04/11/2018
Device Model Number2S0706
Device Catalogue Number2S0706
Device Lot NumberKH04298
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/03/2016
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/01/2016
Initial Report FDA Received Date07/19/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1